Levaquin

Many patients who have taken Levaquin have experienced peripheral neuropathy which causes numbness and pain in the hands and feet sometimes resulting in the inability to walk.

Anyone who has taken Levaquin may experience lifelong side effects

Debilitating pain, tingling, or losing the ability to walk should not be an acceptable consequence of taking an antibiotic. If you or a loved one has been negatively affected by this prescription medication it’s important to explore your options.

Johnson & Johnson is the manufacturer of Levaquin, an antibiotic that is in the class of flororquinolones. It is designed to fight bacterial infections of the skin, kidneys, bladder, and other areas of the body. It has been on the market since being approved by the FDA in 1996.

In 2004, the Food and Drug Administration (FDA) issued its first warning about the prescription, which warned of the risk of nerve damage. Symptoms continued for more than a year, even after patients discontinued use of the medication and there was an occurrence of neuropathic symptoms. Some people have even been diagnosed with peripheral neuropathy.

Peripheral neuropathy can vary from person to person. Some patients have experienced mild tingling and numbness while others have lost the ability to walk entirely.

It has been estimated that 23 million people are prescribed oral antibiotics in the class of fluoroquinolones every year and more than a quarter of them are being prescribed Levaquin. Millions are given the medication via IV within the hospital to treat the infections bacterial in nature and this can lead to many symptoms being experienced.

While many of the symptoms experienced are minor, patients have reported burning, weakness, tingling, pain, and temperature changes after taking Levaquin and these are all symptoms of peripheral neuropathy. The nerve disorder can have a rapid onset and start in as little as a few days after your first use of Levaquin. It can lead to serious long-term effects and people need to be aware of the signs to be on the lookout for them.

It has been alleged that adequate warnings have not been fully disclosed by the makers of Levaquin and while warnings have been issued from the FDA, patients may not be aware of the complete dangers of taking this medication.

Having your doctor look at your symptoms is the first step. From there, you can have your case reviewed by a lawyer who can work to build a case for you. Lawsuits in the past have had positive results because the evidence has shown that the health problems are as a direct result of taking Levaquin.

It is important to talk to your doctor if you have any symptoms of peripheral neuropathy. Nerve damage can and has occurred amongst patients who were prescribed Levaquin and if you or a loved one is one of them, there may be help out there for you. Your case can be reviewed and it may be possible to file a lawsuit and receive financial compensation.

AttorneyOne.com is a free consumer service. We are not a law firm. We help you find the best representation for your legal needs.

If you or a loved one are in need of legal assistance concerning Levaquin you should consult a lawyer immediately. Most cases are handled on a contingency basis so you will pay no attorney fees unless you win your case.

Email a Levaquin firm in one click; by filling out the simple Free Case Evaluation form.

Twitter Digg Delicious Stumbleupon Technorati Facebook Email
  • Comments:

    When authoring your comments please try to include the Who? What? Where? When? and How?

    The more information our attorneys have the better they can evaluate your potential claim.

This post is written by

9 Responses to “Levaquin”

  1. I was taken to the hospital after my first dose. My throat was swelling, quit taking it at that point. It is bad stuff. That was quite some time ago.

  2. Please help me anyway you can..I haven’t been able to walk for a year now and my life is impossible

  3. i was prescribed levaquin at a walk in clinici . it completely bothered my eyes, i could not see my eyelashes to apply mascara, i had pressure on both eyeballs and when i tried to close my eyes, they kept popping open. i also had nausea and dizziness. I called the drugstore at walmart and they agreed i needed to discontinue it! i did that but to this day my eyes continue to bother me.

  4. jean shellenberger Reply 16-Mar-2015 at 9:16 pm

    Years ago I had a really bad sinus infection that ended up blowing out my ear drum.. I was sick for months, trying different meds,,, When they gave me Levaquin I broke out with a under the skin rash from head to toe !!!

  5. Robert W. Cutrer, Sr Reply 26-Feb-2015 at 5:36 am

    I have in the past taken NEUROPATHY Support formula B1 & B12 R-Alpha Lipoic Acid. After couple years, seemed to have got any relief. Quit taking year ago. However, my pain in my feet have worsen over time and feels like on fire 24/7. Seems to be getting worse by the day. Went to Dr. specialist who gave me electric shocks 3 times a week for about 12 treatments which seemed to help relieve my pain but when the treatment plan finished the pain returned and has worsened. I have been told by others that there were no cure, so I just quit taking the pills or going to any Dr. having understood that there is no cure. I don’t know if the pills I did take for a while helped me or made my condition worse. Don’t know if the pills were the same you are talking about under a decised name or what if anything I can do. If so let me know please. Thank You. Robert Cutrer

  6. After taking Levaquin for a few days I broke out with a full body rash and now several years later I have neuropathy in my feet. I was told that I should never take any meds from the Levaquin family.

  7. That is just what happend to me..started 2007 or 2008 got worse until 2011 could not walk or use arms without Extream pain,Extrem Weakness,Short Breath.Nerves Bad, Anxiaty, and No one is able to find out WHY. Thank you

  8. I was prescribed Levaquin on Monday by Clark and Daughtery Gateway walk in clinic in Lakeland Fl. It cost me #45.00, I got deathly sick on it. I have a sinus infection. I have had pain in my legs, sick stomach, nervousness, and all whole host of other side effects. Please advise on what I should do. I am out$45.00 before Christmas.
    Thank you
    Bev McDonald
    858 1212